So many women take painkillers to get relief from menstruation cramps. However,  a new study is to be believed, painkillers can actually prove to be harmful, especially for women.

As per the study, taking pain-killers such as ibuprofen for over six years may put you at the risk of hearing loss. The study adds to a growing body of evidence linking the use of non-steroidal anti-inflammatory drugs (NSAIDS) or acetaminophen with loss of hearing, although the exact mechanism at play remains unknown. “Hearing loss is extremely common in the US and can have a profound impact on quality of life,” said Gary Curhan, from Brigham and Womens Hospital in the US. “Finding modifiable risk factors could help us identify ways to lower risk before hearing loss begins and slow progression in those with hearing loss,” said Curhan. According to researchers, hearing loss is an established side effect of high dosages of aspirin, but such dosages have become uncommon over the last two decades. “Although the magnitude of higher risk of hearing loss with analgesic use was modest, given how commonly these medications are used, even a small increase in risk could have important health implications,” said Curhan.

No Comments

Leave a Comment